|Medication and stools
Nov 15, 2011
I have been under prezista+norvir+truvada for now 6 months; this is my first regimen and so far as i can see, it has been successful in restoring decent CD4 and undetectable VL.
Since approximately 1 month, I noticed a change in my transit. I used to go to the restrooms once a day in the morning (i take my pills with evening meal around 8pm) Since approx 1 month, I need to go to the restrooms approx 2 hours after I take the pills (10pm)
I am affraid that it would not leave enough time for the pills to be digested and that it would make the level of medication lower
Is this worry stupid? Should I refrain from going to the toilets in the evening after I took the pills to ensure the highest medication level?
thanks for your answer
| Response from Dr. Henry
Your current regimen relatively often causes some gut complaints including loose stools, gas, and sometimes rapid gastrointestinal tract transit time. Those problems are annoying but rarely cause poor response to treatment as long as adherence remains good (viral load is a good marker for absorption of drug from but into blood stream). For some drugs blood levels can be obtained if a possible problem is identified. Changing time of taking drugs as you described is worth trying. Other options including taking some medications for loose stools/rapid transit time or changing HIV meds in order to find drug combination that for you results in fewer gut complaints. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Truvada Hiv Pale Stool
- Bloody Urine After Sex With Hooker Condom Broke Worried I Have HIV
- Cold Hands After Fisting Worried I Have HIV
- Headache After Sex With Stripper Worried I Have HIV
- Itchy Balls After Anal Sex Without Condom What Are The Chances Of HIV
- Itchy Rash After Getting Fingered Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.